Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


a high vl, yet high tcell
Sep 5, 2003

Dear Dr. Wohl,

I am a 37 yr old wm. Just recently started back on meds after a 7 mos. holiday. My dr. wanted me to resume because of vl of over 200,000, but tcells still in the 600-700 range. My Dr. told me even though a high VL, the strain of virus isn't killing off the tcells rapidly. What is your take on this? Could I have stayed off longer? thanks in Denver

Response from Dr. Wohl

Whether it is appropriate to restart on meds now depends on a few things such as why you took the drug holiday in the first place, how low your CD4 cell count has ever gone and how well the regimen was working when you stopped.

Usually, if a patient and I embark on a drug holiday, we decide beforehand when we will start back again (i.e. when the CD4 cell count reaches 500 or 350 etc). I agree with you that restarting now whenyour counts are over 600 seems a bit fainthearted but there may be a reason that your doc has to make clearer to you. DW



Previous
timing meds.
Next
Cardio risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement